Hail, Laclede
- When
- July 22, 4:36 PM CST
- Where
- Laclede County, Brownfield
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.667, -92.350
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 22, 1:09 PM CST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT FRI JUL 22 2005 ...EXCESSIVE HEAT WARNING IS IN EFFECT... .DISCUSSION... THE HEAT IS ON...AND BECAUSE OF THE PROLONGED NATURE OF EXCESSIVE HEAT...AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR ALL OF EXTREME SOUTHEAST KANSAS AND ALL OF THE MISSOURI OZARKS. HEALTH DEPARTMENTS HAVE REPORTED HEAT RELATED ILLNESSES...AND AN INCREASE IN THIS TREND IS POSSIBLE GIVEN SATURDAY AND SUNDAYS FORECAST. WITH HIGH PRESSURE BUILDING DIRECTLY OVER THE STATE OF MISSOURI THROUGH THE WEEKEND...TEMPERATURES ON SATURDAY AND SUNDAY WILL LIKELY BE A COUPLE OR THREE DEGREES WARMER THAN TODAY. HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES...WITH A FEW ISOLATED SPOTS EXPERIENCING VALUES OVER 110. THIS IS A VERY DANGEROUS SITUATION SETTING UP THIS WEEKEND AND PERSONS ACROSS THE REGION SHOULD TAKE PRECAUTIONS TO AVOID HEAT RELATED ILLNESSES. MEANWHILE...LIKE YESTERDAY ANOTHER MINOR DISTURBANCE IS CURRENTLY TRACKING ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. SCATTERED RAIN SHOWERS UNDERNEATH THE WAVE HAS BEEN THE RESULT MOST OF THE DAY...AND THERE IS SOME QUESTION AS TO WHETHER A ROUND OF STORMS WILL FIRE LATE THIS AFTERNOON AND THIS EVENING AS THE WAVE APPROACHES SOUTHERN MISSOURI AND SOUTHEAST KANSAS. NONE OF THE MODELS SUGGEST ANY PRECIP COMING FROM THIS. HOWEVER...THE ATMOSPHERE IS PRETTY UNSTABLE ACROSS THE REGION...WITH 100 MB MIXED LAYER CAPES RANGING FROM 2500 - 3500 J/KG. IF A STORM WERE TO DEVELOPED AND BECOME ROOTED WITHIN THE LOWER FEW KILOMETERS...THE CONVECTION COULD BECOME RATHER INTENSE. HAVE INCLUDED CHANCE POPS ACROSS THE BOARD TO ACCOMMODATE FOR THE SHORTWAVE PASSAGE THIS EVENING. AGAIN...IF STORMS DO DEVELOP...MOST AREAS SHOULD REMAIN DRY. HEADING INTO EARLY NEXT WEEK...SUMMER TIME RIDGE OVER MISSOURI WILL BEGIN TO DAMPEN OUT MONDAY...FOLLOWED BY A PRETTY DECENT SHORTWAVE FOR THE TIME OF YEAR MOVING IN FOR TUESDAY. AN ASSOCIATED COLD FRONT WILL GRADUALLY SHIFT THROUGH PROVIDING A FEW PERIODS OF MUCH NEEDED SHOWER AND THUNDERSTORM CHANCES. THERE WILL BE THE POTENTIAL FOR SEVERE STORMS GIVEN THE AMOUNT OF INSTABILITY AND MOISTURE AVAILABLE. TEMPERATURES WILL ALSO EXPERIENCE RELIEF WITH AFTERNOON HIGHS FALLING BACK INTO THE 80S AND LOWER 90S. CRAMER .AVIATION... EXPECT VFR CONDITIONS AT THE KSGF/KJLN TAF SITES. UPPER DISTURBANCE MOVING DOWN THE EAST SIDE OF THE LARGE UPPER RIDGE OF THE MIDSECTION OF THE COUNTRY IS PRODUCING A PERSISTENT AREA OF CONVECTION OVER NW MO ATTM. LIKE YESTERDAY...THAT AREA WILL LIKELY MOVE SOUTHEAST INTO CENTRAL MO LATE THIS AFTERNOON. FOR NOW...AM THINKING THIS RAIN WILL STAY NORTH OF THE TAF SITES. ACCAS IS EXTENDING WELL BACK INTO EAST CENTRAL KS...SO IT BEARS WATCHING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...EXCESSIVE HEAT WARNING FOR ALL COUNTIES. .KS...EXCESSIVE HEAT WARNING FOR CHEROKEE...CRAWFORD...AND BOURBON. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1249 PM CDT FRI JUL 22 2005 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1249 PM CDT FRI JUL 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: EXCESSIVE HEAT AND THUNDERSTORMS. AREAS AFFECTED AND TIMING: THERE IS A SLIGHT CHANCE THAT THUNDERSTORMS WILL AFFECT AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE THIS AFTERNOON AND EARLY EVENING. DISCUSSION: THE COMBINATION OF HEAT AND HUMIDITY WILL YIELD HEAT INDICES RANGING FROM 105 TO 110 DEGREES THIS AFTERNOON ACROSS ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. LOCATIONS HIGHER IN ELEVATIONS ALONG THE OZARK PLATEAU WILL EXPERIENCE SLIGHTLY COOLER AND DRIER AIR...WHICH WILL YIELD HEAT INDICES OF AROUND 105 DEGREES. A WEAK UPPER LEVEL DISTURBANCE WILL TRACK ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP...AND AFFECT A FEW LOCATIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT WAVE WILL CONTINUE THROUGH SUNDAY AS A STRONG SUMMER TIME RIDGE OF HIGH PRESSURE BUILDS DIRECTLY OVER THE STATE OF MISSOURI. AFTERNOON TEMPERATURES WILL CONTINUE TO SOAR NEAR THE 100 DEGREE MARK ACROSS MOST LOCATIONS. MAXIMUM HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO GRADUALLY MOVE THROUGH THE REGION BY TUESDAY AFTERNOON. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT...WHILE TEMPERATURES COOL BACK INTO THE 80S. THERE IS A CHANCE THAT A FEW OF THESE STORMS COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 500 PM CDT FRI JUL 22 2005 MOZ069-080-222300- CAMDEN-DALLAS- 500 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ADVISORY FOR CAMDEN AND DALLAS COUNTIES UNTIL 600 PM CDT... AT 456 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MACKS CREEK...OR 8 MILES WEST OF CAMDENTON...AND MOVING SOUTHWEST AT 5 MPH. THIS STORM WILL BE... NEAR MACKS CREEK BY 540 PM CDT. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 515 PM CDT FRI JUL 22 2005 MOZ070-081-222315- LACLEDE-PULASKI- 515 PM CDT FRI JUL 22 2005 ...SIGNIFICANT WEATHER ADVISORY FOR LACLEDE AND PULASKI COUNTIES UNTIL 615 PM CDT... AT 511 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES WEST OF FORT LEONARD WOOD...AND MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LINDENBERG
The Springfield radar (KSGF), 104 km away, was scanning. The volume nearest the first event began at 22:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467344.